I had a hysterecomy 5 years ago. Every since then I have been experiencing some very painful cyst on my face. Went to the Derm. Dr's tried all type of medicione just does not seem to work. Is there any typ of vitamins or other things you can recommend me to use? And can you tell me how long this will last? I always had pretty skin all my life. Now as I get older after the surgery I don't know if there is any hope for me. Can you help me??
A sudden change in hormones, such as after a hysterectomy (presuming that the ovaries were removed as well) leads to increased acne breakouts. That is because there is a sudden decrease in the amount of estrogen in the body.
Post menopausal acne breakouts respond to medications that block male hormones, like spironolactone. Spironolactone is a diuretic, which acts as an androgen blocker as a side effect. There are some precautions that have to be taken with this medication, and only your doctor can determine whether you are a good candidate for this medication based on your health status and bloodwork.
Another medication that can be helpful is Accutane, a relative of vitamin A. Accutane is considered the gold standard in acne treatment but can also potentially have side effects. The prescribing of Accutane is controlled by the government through the iPledge program. Whether you are eligible for this medication also needs to be determined by your doctor.
One thing that you can do yourself to help with cystic acne is to stop all milk and dairy consumption, as these products contain hormones that can worsen acne as well.
Disclaimer: Dr Emily Altman and Advanced Skin Wisdom provides the content on this website solely for informational and educational purposes. Information provided on this website should not be considered medical advice and is not a substitute for consultation with a qualified medical professional. Communications to or from Dr Altman and Advanced Skin Wisdom and any person will not be considered to establish a patient/doctor relationship.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.